MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient seen today in clinic for routine visit.It was noticed that the green circle on their system controller was very dim and not easily visible.The last documented system controller exchange was (b)(6) 2023.It was decided to change their system controller on (b)(6) 2025 while the patient was in clinic.There was no reported damage to the system controller by the patient.Log files contained a few clusters of pulsatility index (pi) events as well as routine power source changes.There were no abnormal alarms or events recorded.The pump appeared to be operating as intended.It was agreed that the system controller should be replaced.
 
Additional Manufacturer Narrative
No further info was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the system controller¿s green pump indicator light emitting diodes (leds) being dim was confirmed.The returned system controller (serial number (b)(6)) was functionally tested, and its green pump indicator leds were observed to be dim; however, the controller functioned and operated a mock loop as intended throughout all testing.The provided log file did not capture any atypical events, and the pump operated as intended throughout the data.Available information for this event indicates that the controller was exchanged to resolve the issue.The root cause of the reported event was unable to be conclusively determined through this analysis, and a corrective action was initiated to address the hmii system controller¿s green pump indicator leds becoming dim.This controller was manufactured prior to the corrective action¿s implementation.Review of the device history record for system controller, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The heartmate ii patient handbook (rev.C, section 10 ¿safety checklists¿) instructs users to regularly inspect their equipment for damage, including damage to the system controller, and to obtain replacements if needed.The heartmate ii patient handbook (rev.C, section titled ¿emergency contact list¿) cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The system controller was replaced and the issue was resolved.The site kept the controller so it could be returned for evaluation.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23780511
Report Number2916596-2025-07809
Device Sequence Number10105617
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286(17)190831
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2019
Device Model Number106762
Device Catalogue Number106762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer12/04/2025
01/21/2026
Initial Report FDA Received Date12/11/2025
Supplement Report FDA Received Date12/18/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight102 KG